MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 29420
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 19jul2022.It was reported that the microcatheter would not release from the hoop.A 105/10 renegade hi-flo microcatheter was selected for use.During unpacking, it was noted that the microcatheter would not release from the hoop.After flushing the inside and the outside of the microcatheter, it would not release.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed microcatheter fracture located at 22.7cm from the hub.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the renegade hi flo was returned to boston scientific for analysis.The device was inspected for any damage or irregularities.The renegade hi flo was received completely removed from the shipping hoop.A fracture 22.7 cm from the hub was visible.The strain relief was noted to be on the distal portion of the fracture and not on the hub.Signs of stretching were noted 16.4 cm from the hub.Of note, signs of saline were seen on the distal portion of the catheter, but the proximal end of the catheter showed no signs of saline.Because there was no evidence of any product quality deficiencies, it was considered likely that the fractures and stretching attributable to handling issues.This concludes the product analysis.

Brand Name
RENEGADE HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15193535
Report Number2134265-2022-08402
Device Sequence Number5602925
Product Code KRA
UDI-Device Identifier08714729280590
UDI-Public08714729280590
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model Number29420
Device Catalogue Number29420
Device Lot Number0028570196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown